MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-33M
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on 04 may 2023, a 33mm epic plus mitral was implant in a patient.Device was explant for an unknown reason and an unknown device was implanted.The patient is stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 33mm epic plus mitral was implant in a patient.Device was explant due to severe mitral regurgitation with an eccentric jet coming from inside the ring of the valve showing on transesophageal echocardiogram (tee).Upon explant, there was a big tear at the base of the leaflets and an unknown device was implanted.The patient is stable.
 
Additional Manufacturer Narrative
Explant due to severe mitral regurgitation with an eccentric jet coming from inside the ring of the valve was reported.The device was returned to abbott for investigation.The investigation found that the sewing cuff was intact and all three stent posts were normal in appearance.All three cusps were flexible and contained no tears, perforations or anomalies.The valve was sent for functional testing at the engineering test lab.Functional testing revealed leaflet function was considered normal with all leaflets opening while having no asynchronous motion or leaflet malfunction.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Na.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17007597
Report Number2135147-2023-02325
Device Sequence Number7126273
Product Code LWR
UDI-Device Identifier05415067033109
UDI-Public05415067033109
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE200-33M
Device Catalogue NumberE200-33M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown